Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 29, NWS San Angelo, TX

September 24, 2000Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 24, 2000, 12:59 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 24, 2000, 12:59 PM CDT (17:59 UTC)
Expired
Sep 24, 2000, 4:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 116 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3413 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 241803 COR
FFWSJT

TXC105-242100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT SUN SEP 24 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CROCKETT COUNTY IN SOUTHWEST TEXAS

* UNTIL 400 PM CDT

* AT 1250 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED           
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEASTERN CROCKETT      
  COUNTY...OR ABOUT 17 MILES SOUTH OF OZONA. THE STORMS ARE NEARLY
  STATIONARY

* RAINFALL TOTALING 2 TO 3 INCHES HAS BEEN ESTIMATED BY RADAR SINCE  
  1130 AM IN THE WARNED AREA...WITH ADDITIONAL RAINFALL UP TO 3      
  INCHES POSSIBLE THROUGH 400 PM CDT. DRAWS AND LOW WATER CROSSINGS  
  ALONG HIGHWAY 163 AND RANCH ROAD 1973 WILL LIKELY BECOME FLOODED   
  AND IMPASSABLE. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YO#UR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3046 10128 3034 10116 3042 10098 3074 10100

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 11:40 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 24, 11:40 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 AM CDT SUN SEP 24 2000

CONTINUE TO UPDATE THE FORECAST THIS MORNING AS THE COLD FRONT MOVES ACROSS
THE AREA. AS OF 1630Z...FRONT HAD DROPPED SOUTH OF A SAN ANGELO TO BROWNWOOD
LINE. SHOWERS AND STORMS INCREASING AHEAD OF THE FRONT...WHERE TEMPERATURES
ARE STILL IN THE 80S. ALREADY HAVE HIGH POPS ACROSS THE SOUTHERN ZONES...BUT
WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WENT AHEAD AND
MENTIONED LOCALLY HEAVY RAINFALL AS WELL. NORTH OF THE FRONT...RADARS STILL
SHOWING A FEW SHOWER AS FAR NORTH AS THE BIG COUNTRY. HAVE LOWERED POPS
ACROSS THE NORTHERN HALF OF THE AREA...BUT WILL LEAVE SOME MENTION IN.
FINALLY... TEMPERATURES HAVE DROPPED INTO THE 50S ACROSS THE BIG COUNTRY AND
60S CONCHO VALLEY AND HEARTLAND. MODEL DATA NOT SUGGESTING MUCH IF ANY
CLEARING THIS AFTERNOON SO TEMPERATURES WILL STRUGGLE TO CLIMB. THUS...HAVE
LOWERED FORECAST HIGHS BEHIND THE FRONT AS WELL.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:03 PM CDTSevere Thunderstorm WarningSJTRunnels57 min
Sep 24, 2:38 AM CDTSevere Thunderstorm WarningSJTShackelford37 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.